Birth Control Medications - Side Effects

The eMedicineHealth doctors ask about Birth Control Medications (Contraceptives).
Have you suffered any side effects of birth control medications?
Share your story with others:
eMedicineHealth appreciates your comment. Your comment may be displayed on the site and will always be published anonymously.

Tell us a bit about your background to make your comments more useful to other eMedicineHealth users. (Optional)

Screen Name: *

Gender of Patient: Male Female

Age Range of Patient:

I am a: Patient Caregiver

Enter your comment (required)

* Screen Name will appear next to the published comment. Please do not include your full name or email address.

By submitting your comment, and other materials (collectively referred to as a "Submission") to eMedicineHealth, you grant eMedicineHealth permission to use, copy, transmit, publish, display, edit and modify your Submission in connection with its Web site. eMedicineHealth will not pay you for your Submission. You represent that you have all rights necessary for eMedicineHealth to use your Submission as set forth above.

Please keep these guidelines in mind when writing your comment:

  • Please make sure you address the question asked.
  • Due to the overwhelming number of comments received, not all comments will be published.
  • When selecting comments to publish, our staff will choose those that are educational and complement the topic. Please try to stay on topic.
  • Your comment may be edited. We would typically edit comments to make them clearer and more readable. We will remove personal information such as last names, email and web addresses, and other potentially harmful information.
  • We will not notify you if your comment has been published. We suggest that you check back on the topic article regularly.
  • We do not provide medical or healthcare advice, treatment, or diagnosis.

Thank you for participating!

I have read and agree to abide by the eMedicineHealth Terms and Conditions and the eMedicineHealth Privacy Policy (required).

To prevent our systems from spam, please complete the following prior to submitting your comment.

Please select the white circle:

See what others are saying

Published: October 07

My granddaughter passed away 3 weeks ago from a blood clot deep into her brain. They thought the surgery was successful. They came back in 20 minutes later saying there was still bleeding. She died shortly after that. Talking to the doctors afterward, their best guess for what caused the blood clot was the birth control pills she was on. She passed away 9/14. On 9/27 she would have been 21. Why aren't we educating the public with the REAL facts? Please educate yourselves, and try to help our precious children..

Published: June 02

I spent this morning in the emergency room after bleeding very heavily for 2 days, 2 weeks after having a Mirena IUD inserted. Turns out my body doesn't react well to the progesterone or the foreign body in it and expelled it. I had similar problems with Depo Provera. I bled for 10 months straight it was not really heavy, but it always there. But the doctors don't want to put me on oral contraceptives with estrogen because I am a smoker and the increased risk associated with it. .